Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

September 2, 2014Comanche County, Oklahoma

NWS Norman, OK issued this special weather statement at Sep 2, 2014, 1:21 AM CDT for Comanche County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 1:21 AM CDT (06:21 UTC)
Expired
Sep 2, 2014, 1:45 AM CDT
In force
24 min
Issued by
NWS Norman, OK

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WWUS84 KOUN 020621
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT TUE SEP 2 2014
 
OKZ023-035-038-020645-
KIOWA OK-CADDO OK-COMANCHE OK-
121 AM CDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA...SOUTHWESTERN
CADDO AND NORTH CENTRAL COMANCHE COUNTIES UNTIL 145 AM CDT...

AT 120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF COOPERTON...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...

LAT...LON 3504 9875 3499 9831 3471 9847 3486 9882
TIME...MOT...LOC 0620Z 287DEG 24KT 3494 9870 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 2, 12:04 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 2, 12:04 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1204 AM CDT TUE SEP 2 2014

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD.

HRRR GUIDANCE SUGGEST ADDITIONAL THUNDERSTORMS WILL DEVELOP IN
NORTH CENTRAL OKLAHOMA LATER TONIGHT AS THE LLJ STRENGTHENS.
THEREFORE...THUNDERSTORMS COULD BE POSSIBLE IN VICINITY OF PNC.
CONFIDENCE IS LOW THAT THESE STORMS WILL MAKE IT TO OKC OR
OUN...SO LEFT THUNDERSTORMS OUT OF THESE SITES FOR NOW.

ADDITIONAL DEVELOPMENT POSSIBLE NEAR ANY REMNANT BOUNDARY THIS
AFTERNOON INTO THIS EVENING ACROSS NORTHERN OK ...BUT SPARSE
COVERAGE PREVENTS ANY MENTION IN THE TAFS.

MAHALE

&&

.PREV DISCUSSION... /ISSUED 931 PM CDT MON SEP 1 2014/

UPDATE...
ONLY CHANGE THIS EVENING WAS TO MODIFY POPS BASED ON CURRENT
CONVECTIVE TRENDS AND ANTICIPATION OF ADDITIONAL CONVECTION LATE
TONIGHT AND TOMORROW MORNING AS WEAK S/WV PASSES OVER KANSAS. WILL
BE VERY TOUGH FOR CONVECTION TO BUILD TO AND SOUTH OF
INTERSTATE-40 WITH FAIRLY STOUT CAP IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  94  75  95 /  30  30  20   0
HOBART OK         76  98  75  97 /  20  10  20   0
WICHITA FALLS TX  77  99  76  97 /   0  10   0   0
GAGE OK           67  94  73  97 /  20  20  20   0
PONCA CITY OK     70  90  75  95 /  60  40  20   0
DURANT OK         76  95  75  95 /   0  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/26/10
Hazardous weather outlook, Sep 1, 4:30 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT MON SEP 1 2014

OKZ004>048-050>052-TXZ083>090-021000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED.

.LOCATION...
NORTH-CENTRAL OKLAHOMA. PRIMARILY NORTHEAST OF A LINE EXTENDING
FROM ALVA AND FAIRVIEW TO STILLWATER.

.TIMING...
5 PM THROUGH THIS EVENING.

.IMPACTS...
THE PRIMARY IMPACTS WILL BE HAIL THE SIZE OF TENNIS BALLS AND
DAMAGING WIND GUSTS 65 TO 75 MPH.

.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTH
CENTRAL OKLAHOMA AND SOUTHERN KANSAS THROUGH THE EARLY EVENING
HOURS. MOVEMENT WILL BE TO THE EAST AND SOUTHEAST. IF ENOUGH
STORMS CAN DEVELOP AND CREATE ENOUGH OUTFLOW...THIS OUTFLOW
MAY SURGE SOUTHWARD INTO CENTRAL OKLAHOMA LATE THIS EVENING
AND OVERNIGHT...ALLOWING A FEW STORMS TO APPROACH THE OKC METRO.
THE SEVERE WEATHER THREAT WILL DECREASE WITH TIME AFTER 9 PM.

.SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN AND CENTRAL OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS NORTHERN
AND CENTRAL PARTS OF OKLAHOMA TUESDAY AND TUESDAY NIGHT. GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
CONCERNS.

THUNDERSTORM CHANCES WILL RETURN THURSDAY NIGHT AND CONTINUE
THROUGH SUNDAY AS A COLD FRONT TRIES TO MAKE PROGRESS OVER THE
REGION.

.HEAT...
IT WILL BE HOT THIS WEEK WHEN AFTERNOON TEMPERATURES RANGE FROM
THE MIDDLE 90S TO JUST OVER 100 DEGREES. HEAT INDEX VALUES WILL
AVERAGE 100 TO 105. IF YOU HAVE PLANS TO BE OUTDOORS...FOLLOW
HEAT SAFETY GUIDELINES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

11

In the hours before

Local storm report, Sep 1, 8:46 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             CHILOCCO                36.98N 97.07W
09/01/2014  E1.00 INCH       KAY                OK   EMERGENCY MNGR

            IN CHILOCCO UP TO KANSAS BORDER.

&&

MAHALE
Local storm report, Sep 1, 9:01 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             2 NW ENID               36.43N 97.91W
09/01/2014  E1.00 INCH       GARFIELD           OK   PUBLIC

&&

MAHALE
Local storm report, Sep 1, 9:04 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 W ENID                36.40N 97.92W
09/01/2014  E1.00 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

MAHALE
Special weather statement, Sep 1, 10:41 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT MON SEP 1 2014

OKZ017-018-020415-
KINGFISHER OK-BLAINE OK-
1041 PM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGFISHER AND EAST
CENTRAL BLAINE COUNTIES UNTIL 1115 PM CDT...

AT 1038 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF LOYAL...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3597 9781 3573 9780 3573 9829 3590 9830
TIME...MOT...LOC 0338Z 267DEG 27KT 3582 9821
Special weather statement, Sep 2, 12:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT TUE SEP 2 2014

OKZ035-038-020615-
KIOWA OK-COMANCHE OK-
1244 AM CDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 115 AM CDT...

AT 1242 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBART...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3504 9910 3507 9862 3478 9864 3492 9912
TIME...MOT...LOC 0542Z 279DEG 29KT 3498 9901
Special weather statement, Sep 2, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT TUE SEP 2 2014

OKZ023-035-038-020645-
KIOWA OK-CADDO OK-COMANCHE OK-
121 AM CDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA...SOUTHWESTERN
CADDO AND NORTH CENTRAL COMANCHE COUNTIES UNTIL 145 AM CDT...

AT 120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF COOPERTON...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3504 9875 3499 9831 3471 9847 3486 9882
TIME...MOT...LOC 0620Z 287DEG 24KT 3494 9870

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major49 min
Sep 1, 7:33 PM CDTSpecial Weather StatementOUNKay27 min
Sep 1, 7:47 PM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Sep 1, 7:54 PM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Major3 hr
Sep 1, 7:59 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major46 min
Sep 1, 8:25 PM CDTSevere Thunderstorm WarningOUNKay50 min
Sep 1, 8:44 PM CDTSevere Thunderstorm WarningOUNGarfield46 min
Sep 1, 8:56 PM CDTAreal Flood AdvisoryOUNGarfield3 hr
Sep 1, 9:01 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Major44 min
Sep 1, 9:31 PM CDTSevere Thunderstorm WarningOUNGarfield33 min
Sep 1, 9:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher44 min
Sep 1, 10:41 PM CDTSpecial Weather StatementOUNKingfisher34 min
Sep 2, 12:44 AM CDTSpecial Weather StatementOUNKiowa31 min
Sep 2, 1:50 AM CDTSpecial Weather StatementOUNComanche25 min
Sep 2, 4:19 AM CDTSpecial Weather StatementOUNGrant26 min
Sep 2, 4:50 AM CDTSpecial Weather StatementOUNKay40 min
Sep 2, 5:22 AM CDTSpecial Weather StatementOUNKay23 min
Sep 2, 10:29 AM CDTAreal Flood AdvisoryOUNLincoln, Payne2 hr
Sep 2, 12:29 PM CDTAreal Flood AdvisoryOUNLincoln2 hr

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.